Alert archive / Pennsylvania / River Flood Warnings in 2013

River Flood Warning 9, NWS State College, PA

October 11, 2013Dauphin County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this river flood warning at Oct 11, 2013, 7:11 AM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It took effect at Oct 11, 2013, 1:00 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2013, 7:11 AM EDT (11:11 UTC)
In effect from
Oct 11, 2013, 1:00 PM EDT
Expired
Oct 11, 2013, 3:26 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Flood severity
Minor

Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 137 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek at Harper Tavern (HTVP1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WGUS41 KCTP 111111
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
711 AM EDT FRI OCT 11 2013

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK ABOVE MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING.

&&

PAC043-075-107-112311-
/O.NEW.KCTP.FL.W.0009.131011T1700Z-131012T1800Z/
/HTVP1.1.ER.131011T1700Z.131012T0000Z.131012T1200Z.NO/
711 AM EDT FRI OCT 11 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK AT HARPER TAVERN
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 6 AM FRIDAY THE STAGE WAS...6.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CREST NEAR 9.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW MORNING.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

$$

PAC043-112311-
/O.NEW.KCTP.FL.W.0010.131011T1753Z-131012T2136Z/
/MTLP1.1.ER.131011T1753Z.131012T0600Z.131012T1536Z.UU/
711 AM EDT FRI OCT 11 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK ABOVE MIDDLETOWN
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 7 AM FRIDAY THE STAGE WAS...8.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
  AND CREST NEAR 11.6 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY NOON TOMORROW.

$$
2 follow-up statements
714 
WGUS81 KCTP 111410
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1010 AM EDT FRI OCT 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK ABOVE MIDDLETOWN
  SWATARA CREEK NEAR HERSHEY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS AFTERNOON.

&&

PAC041-133-120210-
/O.CON.KCTP.FL.W.0007.000000T0000Z-131013T1400Z/
/CPHP1.2.ER.131011T1005Z.131012T0600Z.131013T0800Z.UU/
1010 AM EDT FRI OCT 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 10 AM FRIDAY THE STAGE WAS 8.1 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 9.4 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT 9.0 FEET...A NUMBER OF HOMES IN THE GREEN LANE FARMS DEVELOPMENT
  ARE AFFECTED BY HIGH WATER.  CEDAR CLIFF DRIVE ON THE LEFT BANK 
  UPSTREAM FROM THE BRIDGE IS INUNDATED. CREEKWOOD DRIVE HAS SEVERAL 
  FEET OF WATER ON IT, AND WATER IS APPROACHING HOMES.

$$

PAC043-075-107-120210-
/O.EXT.KCTP.FL.W.0009.131011T1700Z-131012T1434Z/
/HTVP1.1.ER.131011T1700Z.131012T0000Z.131012T0834Z.NO/
1010 AM EDT FRI OCT 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM FRIDAY THE STAGE WAS 7.1 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CREST NEAR 9.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW MORNING.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.

$$

PAC043-120210-
/O.EXT.KCTP.FL.W.0010.131011T1600Z-131012T2100Z/
/MTLP1.1.ER.131011T1600Z.131012T0600Z.131012T1500Z.UU/
1010 AM EDT FRI OCT 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK ABOVE MIDDLETOWN.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 9.2 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CREST NEAR 11.6 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW.

$$

PAC043-075-120210-
/O.EXT.KCTP.FL.W.0008.131011T1500Z-131012T1500Z/
/HERP1.1.ER.131011T1500Z.131012T0000Z.131012T0900Z.NO/
1010 AM EDT FRI OCT 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 6.9 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND CREST NEAR 7.5 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$
376 
WGUS81 KCTP 111926
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
326 PM EDT FRI OCT 11 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK ABOVE MIDDLETOWN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONODOGUINET CREEK NEAR HOGESTOWN
  YELLOW BREECHES CREEK NEAR CAMP HILL
  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS EVENING.

&&

PAC041-133-120726-
/O.CON.KCTP.FL.W.0007.000000T0000Z-131013T1400Z/
/CPHP1.2.ER.131011T1005Z.131012T0600Z.131013T0800Z.UU/
326 PM EDT FRI OCT 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 3 PM FRIDAY THE STAGE WAS 8.7 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 9.4 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT 9.0 FEET...A NUMBER OF HOMES IN THE GREEN LANE FARMS DEVELOPMENT
  ARE AFFECTED BY HIGH WATER.  CEDAR CLIFF DRIVE ON THE LEFT BANK 
  UPSTREAM FROM THE BRIDGE IS INUNDATED. CREEKWOOD DRIVE HAS SEVERAL 
  FEET OF WATER ON IT, AND WATER IS APPROACHING HOMES.

$$

PAC041-120726-
/O.EXT.KCTP.FL.W.0011.131012T0600Z-131013T1000Z/
/HGSP1.1.ER.131012T0600Z.131012T1500Z.131013T0400Z.NO/
326 PM EDT FRI OCT 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONODOGUINET CREEK NEAR HOGESTOWN.
* FROM LATE TONIGHT TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 2 PM FRIDAY THE STAGE WAS 5.6 FEET AND RISING.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  TONIGHT AND CREST NEAR 8.5 FEET BY LATE MORNING TOMORROW. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE 
  ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE 
  FLOODED.

$$

PAC043-075-107-111956-
/O.CAN.KCTP.FL.W.0009.000000T0000Z-131012T1434Z/
/HTVP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
326 PM EDT FRI OCT 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 2 PM FRIDAY THE STAGE WAS 7.5 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.7 FEET AFTER 
  MIDNIGHT TONIGHT.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-111956-
/O.CAN.KCTP.FL.W.0010.000000T0000Z-131012T2100Z/
/MTLP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
326 PM EDT FRI OCT 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK ABOVE MIDDLETOWN.
* AT 3 PM FRIDAY THE STAGE WAS 9.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.0 FEET AFTER 
  MIDNIGHT TONIGHT.


$$

PAC043-075-120725-
/O.CON.KCTP.FL.W.0008.000000T0000Z-131012T1500Z/
/HERP1.1.ER.131011T1435Z.131012T0000Z.131012T0900Z.NO/
326 PM EDT FRI OCT 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 3 PM FRIDAY THE STAGE WAS 7.3 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 7.5 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 6:05 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 11, 6:05 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 AM EDT FRI OCT 11 2013

.SYNOPSIS...
AN UPPER LOW AND ASSOCIATED SLOW-MOVING COASTAL STORM WILL STAY
ANCHORED NEAR THE DELMARVA PENINSULA TODAY...BEFORE SLOWLY
WEAKENING AND DRIFTING SLIGHTLY TO THE SOUTH OVER THE UPCOMING
WEEKEND. THIS STORM SYSTEM WILL CHANNEL A PLUME OF DEEP MOISTURE
AND PERIODS OF HEAVY RAIN INTO SOUTHEASTERN AND SOUTH CENTRAL
PENNSYLVANIA FOR MUCH OF TODAY...WITH LIGHTER RAIN FALLING ACROSS
THE NORTHWEST HALF OF THE STATE. UPPER LVL RIDGING IS LIKELY TO
BUILD INTO PA EARLY NEXT WEEK RETURNING FAIR WEATHER INTO
WEDNESDAY.

&&

.NEAR TERM /UNTIL NOON TODAY/...
THE FLOOD WATCH WAS EXPANDED TO THE NORTHWEST FOR 4 ADDITIONAL
COUNTIES...AND RUNS THROUGH 00Z SATURDAY.

AREAL FLOOD WARNINGS FOR STREAMS...CREEKS...AND POOR DRAINAGE
AREAS IN CITIES AND TOWNS ARE IN EFFECT UNTIL APPROX 12Z TODAY.
BASED ON REGIONAL RADAR MOSAIC /WITH SEVERAL WAVES OF HEAVY RAIN
HEADING INLAND FROM THE SRN NEW JERSEY COAST AND AIMED AT THE
LOWER SUSQ VALLEY AND ADJACENT SECTIONS OF SCENT PENN/ WILL ALMOST
CERTAINLY BE EXTENDING THESE FLOOD WARNINGS THROUGH THE MIDDAY
HOURS TODAY.

A PERSISTENT MESOSCALE AREA OF ANOMALOUS STRONG 850 MB
MOISTURE FLUX /PLUS 2-3 SIGMA/...AT THE NOSE OF A -3 TO -4 SIGMA
EASTERLY LLJ WILL STAY INTACT ACROSS THE LOWER SUSQ VALLEY THROUGH
AT LEAST THIS AFTERNOON.

THIS WILL MEAN A CONTINUATION OF BANDS OF HEAVY SHOWERS MELDING
INTO A BROAD AREA OF MODERATE TO HEAVY RAIN ACROSS MUCH OF THE
SCENT MTNS AND MIDDLE/LOWER SUSQ.

ADDITIONAL RAINFALL THIS MORNING WILL VARY FROM LESS THAN 0.25
INCH NEAR...AND TO THE WEST OF ROUTE 219 IN WESTERN PENN /AND
ALSO ACROSS ERN COLUMBIA AND EASTERN SCHUYLKILL COUNTIES/...TO
BETWEEN 1 AND 2 INCHES IN THE REGION BOUNDED BY KUNV...KSEG...KMDT
AND KAOO. LOCALIZED 3 INCH AMOUNTS OVER THE NEXT 6 HOURS ARE
POSSIBLE JUST TO THE WEST OF A KMDT TO KSEG LINE...GIVEN THE FACT
THAT WE SEE SMALL AREAS OF INSTANTANEOUS RAINFALL RATES OF 1-1.5
INCHES AGREEING QUITE WELL WITH SOME OF THE ASOS ONE HOURLY
AMOUNTS OF NEARLY 1 INCH INVOF KMDT.

THE OFFICIAL RAINFALL AT KMDT FOR THURSDAY WAS A HEFTY /AND DAILY
RECORD/ 4.02 INCHES...WITH AN EVEN MORE EXTREME 4.51 INCHES AT KCXY.
SIMILAR...OR EVEN SLIGHTLY HIGHER AMOUNTS ARE LIKELY TO COME
ELSEWHERE ACROSS THE LOWER SUSQ VALLEY...ESP JUST WEST OF THE SUSQ
RIVER.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM SATURDAY/...
ANOMALOUS EASTERLY LL JET/HIGH PWATS REMAIN FOCUSED OVR THE LWR
SUSQ VALLEY AND ADJACENT SCENT PENN THROUGH THIS EVENING BASED ON
THE LATEST SREF...JUSTIFYING NEAR 100 POPS ACROSS THE SERN HALF OF
THE CWA DURING THE MIDDAY AND AFTERNOON HOURS. A BLEND OF MDL QPF
/AND RADAR TRENDS/ SUGGESTS THAT TWO-DAY RAINFALL TOTALS WILL BE
WELL IN EXCESS OF THE MAX ENSEMBLE PLUMES BY LATE TODAY...AND
SHOULD BE APPROACHING AN INCREDIBLE TOTAL 7-8 INCHES ACRS PORTIONS
OF THE LWR SUSQ...ESPECIALLY INVOF KMDT.

A GENERAL STORM TOTAL OF 2-4 INCHES IS LIKELY ACROSS COUNTIES JUST
WEST OF THE MIDDLE SUSQ MAINSTEM...AND THROUGHOUT THE LOWER AND
MIDDLE JUNIATA BASIN. THIS AMOUNT OF RAIN /ESPECIALLY THE HIGHER
END TOTALS/ MAY ALSO CAUSE SOME FLOODING PROBLEMS...THUS THE
REASON FOR EXPANDING THE FLOOD WATCH A FEW LAYERS OF COUNTIES TO
THE NW OF THE ORIGINAL AREA.

LITTLE IF ANY RAIN IS EXPECTED TO REACH THE WARREN COUNTY IN THE NW
MTNS...AND ONLY LIGHT AMOUNTS ARE EXPECTED ACROSS THE LAURELS.

TEMPS WILL LIKELY STRUGGLE TO CLIMB ABOVE 60F TODAY ACROSS
SOUTHERN PA...WHERE A RAIN OF VARYING INTENSITY WILL FALL.
MEANWHILE...WARMER TEMPS ARE EXPECTED ACROSS THE NW MTNS...WHERE
LACK OF RAIN AND A DOWNSLOPING EAST WIND COULD PUSH READINGS TO
THE U60S TO AROUND 70F ACROSS WESTERN WARREN CO.

THE UPPER LOW GRADUALLY SINKS SOUTH TO NEAR THE OUTER BANKS OF NC
LATE FRIDAY NIGHT AND SATURDAY MORNING...TAKING THE MAIN PLUME OF
DEEP ATLANTIC MOISTURE NEAR OR JUST TO THE SOUTH OF THE
MASON/DIXON LINE. SOME DRIER AIR ALOFT WORKING INTO CENTRAL PENN
FROM NEW YORK AND NEW ENGLAND ON SATURDAY WILL CREATE A MORE
SHALLOW/LOW CLOUD REGIME WITH JUST AREAS OF DRIZZLE ACROSS THE
CENTRAL MTNS.

LOWS TONIGHT WILL VARY FROM THE U40S ACROSS THE NRN MTNS...TO THE
MID 50S IN THE SOUTHEAST.

HIGH TEMPS SAT WILL BE MAINLY IN THE MID 60S...EXCEPT NEAR 70ACROSS
THE NW MTNS WHERE SOME PERIODS OF SUNSHINE WITH DRY CONDITIONS ARE
EXPECTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LARGE SCALE FORCING IN PERSISTENT EASTERLY FLOW FINALLY BEGINS TO
DIMINISH LATE THIS WEEKEND AS THE UPPER LOW SHIFTS VERY GRADUALLY
SOUTHEASTWARD OFF THE MID ATLANTIC COAST. THIS WILL LEAD TO
A SIGNIFICANT DECREASING TREND IN THE RAINFALL...BUT STILL MOSTLY
CLOUDY TO CLOUDY CONDITIONS WITH SOME AREAS OF LIGHT RAIN/DRIZZLE
DRIFTING WWD ACROSS THE CENTRAL AND SERN ZONES SAT NIGHT INTO
SUNDAY MORNING.

GEFS AND EC ENSEMBLE DATA STUBBORNLY KEEP A LINGERING EASTERLY
FLOW AND ASSOCIATED PLUME OF HIGHER PWATS FOCUSED ACROSS SOUTH
CENTRAL PA THRU THE WEEKEND. SO DIDN/T CHANGE SAT/SUN FORECASTS
SIGNIFICANTLY AS CHC FOR LINGERING LGT RAIN/AND ESP DRIZZLE WILL
CONTINUE ACROSS THE SC COUNTIES THRU SUNDAY. PLENTY OF CLOUDS AND
RELATIVELY HIGH HUMIDITY SHOULD RESULT IN MILD NIGHTS...AND HIGHS
MOSTLY IN THE 60S THIS WEEKEND /WITH COOLEST TEMPS ACROSS THE
SOUTHERN HALF WITH ABUNDANCE OF LOW CLOUDS AND EVAP COOLING FROM
DRIZZLE/LIGHT RAIN.

GRADUAL TRANSITION TO BRIGHTER AND DRIER CONDS ARE LIKELY EARLY
NEXT WEEK...WHEN WE FINALLY LOSE THE MOIST EASTERLY FLOW AND
TRANSITION TO WEAK HIGH PRESSURE BUILDING IN. LOWER CLOUDS LIKELY
SUN NIGHT AS SUBSIDENCE INVERSION TRAPS COPIOUS LOW LEVEL
MOISTURE...AND THESE LOWER CLOUDS MAY LINGER INTO MON BEFORE THE
RIDGE FINALLY WINS OUT WITH INCREASING SUNSHINE.

MODELS DIFFER BY MID LATE WEEK ON DETAILS AROUND THE DEVELOPMENT
OF A DEEP TROUGH AND ASSOC COLD FRONT. BUT LOOKS LIKE NEXT CHC OF
SHOWERS ARRIVES WED IN THE WEST AND THU FOR ALL.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
SFC LOW PRES OFF THE NC/VA COAST COMBINED WITH AREA OF HIGH PRES
IN NRN NEW ENGLAND/SERN CANADA WILL MAINTAIN A STRONG/MOIST
EAST/NORTHEAST LOW-LEVEL FLOW INTO CENTRAL PA. RADAR SHOWS
PERSISTENT MOD RAIN BAND WITH EMBEDDED +RA FROM SRN NJ FOCUSING
RIGHT INTO CNTRL AND SERN PA. EXPECT MVFR-LIFR CONDS TO CONTINUE
EVERYWHERE EXCEPT BFD...WHERE -RA HAS FINALLY STARTED TO FALL FROM
10KFT MID-DECK. ANY IMPROVEMENT WILL BE SLOW/LIMITED WITH MVFR
CONDS LKLY INTO THE AFTN ACRS CNTRL AND ESP ERN SXNS.

OUTLOOK...
SAT-MON...MVFR TO IFR IN AREAS OF RAIN/DZ.
TUE...VFR TO MVFR.

&&

.HYDROLOGY...
RAINFALL TOTALS OF 3.5 TO 5.5 INCHES HAVE BEEN REPORTED OVER THE PAST
24 HOURS ACROSS MUCH OF THE LOWER SUSQ VALLEY...WITH 1 TO 2.5
INCHES FALLING SO FAR JUST SOUTHEAST OF A KAOO...TO KUNV...AND KSEG
LINE.

ADDITIONAL HEAVY RAIN OF AROUND ONE INCH ACROSS CENTRAL PENN...AND
1 TO 3 INCHES IN THE LOWER SUSQ VALLEY IS EXPECTED TODAY AS
SEVERAL ADDITIONAL SPOKES OF ENERGY...AND ASSOCIATED WAVE OF HEAVY
RAIN/LOW-TOPPED TSRA SURGE WNWD FROM THE MID ATLANTIC
COAST...AROUND THE NORTH SIDE OF THE STATIONARY UPPER LOW LOCATED
NEAR KORF.

&&

.CLIMATE...
A RECORD DAILY RAINFALL OF 4.02 INCHES WAS SET AT HARRISBURG
YESTERDAY 10/10 2013. THIS BROKE THE OLD RECORD OF 1.50 INCHES
SET BACK IN 1894. A CONTINUOUS WEATHER RECORD HAS BEEN KEPT AT
HARRISBURG SINCE 1888.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR PAZ026>028-035-036-050-
056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/RXR
AVIATION...STEINBUGL
HYDROLOGY...LAMBERT/CR
CLIMATE...STEINBUGL
Hazardous weather outlook, Oct 11, 3:49 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 AM EDT FRI OCT 11 2013

PAZ026>028-035-036-050-056-057-059-063>066-120800-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
349 AM EDT FRI OCT 11 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONAL HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY ACROSS
PORTIONS OF THE WATCH AREA TODAY...WHICH WILL INCREASE THE THREAT
OF FLOODING ALONG SMALL STREAMS...CREEKS...AND POOR DRAINAGE AREAS
IN CITIES AND TOWNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-018-019-025-034-041-045-046-049-051-052-058-120800-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-BEDFORD-
NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-
NORTHUMBERLAND-SCHUYLKILL-
349 AM EDT FRI OCT 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STEADY...MODERATE TO OCCASIONALLY HEAVY RAIN WILL OCCUR ACROSS
MUCH OF THE REGION THIS MORNING. THE RAINFALL SHOULD GRADUALLY
BECOME LIGHTER BY LATE THIS AFTERNOON. ADDITIONAL RAINFALL OF 1
TO 2 INCHES IS POSSIBLE...AND MINOR FLOODING OF OF DRAINAGE AREAS
AND ALONG SOME SMALL STREAMS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-017-024-033-037-042-053-120800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
SULLIVAN-COLUMBIA-
349 AM EDT FRI OCT 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Local storm report, Oct 11, 3:44 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 AM EDT FRI OCT 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            SHIPPENSBURG            40.05N  77.52W
10/10/2013                   CUMBERLAND         PA   TRAINED SPOTTER

            ROADS AND YARDS FLOODED ANKLE DEEP

1015 PM     FLOOD            MIDDLETOWN              40.20N  76.73W
10/10/2013                   DAUPHIN            PA   SOCIAL MEDIA

            BOROUGH OFFICIAL REPORTED LOTS OF STANDING WATER AND
            LOW ROADS ARE FLOODED

1031 PM     FLOOD            COLUMBIA                40.03N  76.50W
10/10/2013                   LANCASTER          PA   PUBLIC

            FRANKLIN DR BLUE LANE AREA FLOODED GUARDRAIL UNDER
            WATER

1054 PM     FLOOD            SPRING GROVE            39.88N  76.86W
10/10/2013                   YORK               PA   PUBLIC

            STREET... FIELDS AND SMALL STREAM FLOODING CONTINUES

1110 PM     FLOOD            LEWISBERRY              40.14N  76.86W
10/10/2013                   YORK               PA   SOCIAL MEDIA

            FISHING CREEK OUT OF ITS BANKS COVERING BRIDGE

1215 AM     FLOOD            1 SSE SHREINERS         40.07N  76.35W
10/11/2013                   LANCASTER          PA   SOCIAL MEDIA

            CARS STUCK IN 4FT OF WATER LANDIS MILL BRIDGE SHREINER
            STN AT BLUE JAY DR

0248 AM     FLOOD            NEWPORT                 40.48N  77.13W
10/11/2013                   PERRY              PA   PEMA

            ROCK SLIDE ROAD CLOSURE U.S. 322 WB BTWN MILLERSTOWN
            NEWPORT EXITS IN HOWE TWP

0300 AM     FLOOD            HARRISBURG              40.28N  76.88W
10/11/2013                   DAUPHIN            PA   SOCIAL MEDIA

            N CAMERON ST CLOSED BOTH EB WD NEAR U.S. 22 VIA FOX43

0300 AM     FLOOD            HARRISBURG              40.28N  76.88W
10/11/2013                   DAUPHIN            PA   SOCIAL MEDIA

            HWY 230 CLOSED BOTH EB WB AT SYCAMORE ST VIA FOX43

0310 AM     FLOOD            MANCHESTER              40.06N  76.72W
10/11/2013                   YORK               PA   SOCIAL MEDIA

            N SUSQ TRL BOTH EB WB CLOSED BTWN GWEN DR AND CHURCH
            ROAD MANCHESTER TWP VIA FOX43

0310 AM     FLOOD            TAXVILLE                39.96N  76.81W
10/11/2013                   YORK               PA   SOCIAL MEDIA

            BAKER RD CLOSED BOTH EB WB BTWN HADLEY DR AND RT 234
            DOVER TWP VIA FOX43

&&

EVENT NUMBER CTP1300453 CTP1300454 CTP1300463 CTP1300455 CTP1300456
CTP1300457 CTP1300462 CTP1300458 CTP1300459 CTP1300460 CTP1300461

STEINBUGL
Local storm report, Oct 11, 6:52 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 AM EDT FRI OCT 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            SHIPPENSBURG            40.05N  77.52W
10/10/2013                   CUMBERLAND         PA   TRAINED SPOTTER

            ROADS AND YARDS FLOODED ANKLE DEEP

1015 PM     FLOOD            MIDDLETOWN              40.20N  76.73W
10/10/2013                   DAUPHIN            PA   SOCIAL MEDIA

            BOROUGH OFFICIAL REPORTED LOTS OF STANDING WATER AND
            LOW ROADS ARE FLOODED

1031 PM     FLOOD            COLUMBIA                40.03N  76.50W
10/10/2013                   LANCASTER          PA   PUBLIC

            FRANKLIN DR BLUE LANE AREA FLOODED GUARDRAIL UNDER
            WATER

1054 PM     FLOOD            SPRING GROVE            39.88N  76.86W
10/10/2013                   YORK               PA   PUBLIC

            STREET... FIELDS AND SMALL STREAM FLOODING CONTINUES

1110 PM     FLOOD            LEWISBERRY              40.14N  76.86W
10/10/2013                   YORK               PA   SOCIAL MEDIA

            FISHING CREEK OUT OF ITS BANKS COVERING BRIDGE

1215 AM     FLOOD            1 SSE SHREINERS         40.07N  76.35W
10/11/2013                   LANCASTER          PA   SOCIAL MEDIA

            CARS STUCK IN 4FT OF WATER LANDIS MILL BRIDGE SHREINER
            STN AT BLUE JAY DR

0248 AM     FLOOD            NEWPORT                 40.48N  77.13W
10/11/2013                   PERRY              PA   PEMA

            ROCK SLIDE ROAD CLOSURE U.S. 322 WB BTWN MILLERSTOWN
            NEWPORT EXITS IN HOWE TWP

0300 AM     FLOOD            HARRISBURG              40.28N  76.88W
10/11/2013                   DAUPHIN            PA   SOCIAL MEDIA

            N CAMERON ST CLOSED BOTH EB WD NEAR U.S. 22 VIA FOX43

0300 AM     FLOOD            HARRISBURG              40.28N  76.88W
10/11/2013                   DAUPHIN            PA   SOCIAL MEDIA

            HWY 230 CLOSED BOTH EB WB AT SYCAMORE ST VIA FOX43

0310 AM     FLOOD            MANCHESTER              40.06N  76.72W
10/11/2013                   YORK               PA   SOCIAL MEDIA

            N SUSQ TRL BOTH EB WB CLOSED BTWN GWEN DR AND CHURCH
            ROAD MANCHESTER TWP VIA FOX43

0310 AM     FLOOD            TAXVILLE                39.96N  76.81W
10/11/2013                   YORK               PA   SOCIAL MEDIA

            BAKER RD CLOSED BOTH EB WB BTWN HADLEY DR AND RT 234
            DOVER TWP VIA FOX43

0438 AM     FLOOD            HERSHEY                 40.28N  76.65W
10/11/2013                   DAUPHIN            PA   SOCIAL MEDIA

            ROADS CLOSED... WOOD RD BULLFRONG LIMERICK RAMPS TO 322
            422 800 BLK CLIFTON HGTS VIA DERRY TWP PD

0538 AM     FLOOD            HARRISBURG              40.28N  76.88W
10/11/2013                   DAUPHIN            PA   SOCIAL MEDIA

            CAMERON ST CLOSED BTWN ELMERTON AND MARKET VIA ABC27

0646 AM     FLOOD            1 WSW CAMPBELLTOWN      40.27N  76.61W
10/11/2013                   DAUPHIN            PA   SOCIAL MEDIA

            EBY RD CLOSED BTWN DAUPHIN AND LEBANON CNTY VIA DERRY
            TWP PD

&&

EVENT NUMBER CTP1300453 CTP1300454 CTP1300463 CTP1300455 CTP1300456
CTP1300457 CTP1300462 CTP1300458 CTP1300459 CTP1300460 CTP1300461
CTP1300465 CTP1300464 CTP1300466

STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:03 PM EDTAreal Flood AdvisoryCTPColumbia, Montour, Northumberland, Schuylkill3 hr
Oct 10, 9:04 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Sullivan3 hr
Oct 10, 9:26 PM EDTAreal Flood WarningCTPCumberland, Dauphin, Franklin, Lebanon, Perry36 hr
Oct 10, 10:54 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Columbia, Huntingdon, Juniata, Lycoming and 7 more3 hr
Oct 10, 11:04 PM EDTFlood WatchCTPAdams, Cumberland, Dauphin, Franklin, Fulton, Huntingdon and 7 more21 hr
Oct 11, 1:37 AM EDTAreal Flood AdvisoryCTPBedford, Centre, Clinton, Columbia, Fulton, Huntingdon and 9 more14 hr
Oct 11, 4:34 AM EDTRiver Flood WarningCTPCumberland, York37 hr
Oct 11, 6:52 AM EDTRiver Flood WarningCTPDauphin, Lebanon24 hr
Oct 11, 7:11 AM EDTRiver Flood WarningCTPDauphin8 hr
Oct 11, 10:06 AM EDTRiver Flood WarningCTPCumberland47 hr
Oct 11, 3:30 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Centre, Columbia, Fulton, Huntingdon and 7 more4 hr
Oct 11, 5:50 PM EDTRiver Flood WarningCTPLancaster, York6 hr

Nearby

River Flood Warnings in Pennsylvania, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.